Vivelle estradiol patch

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by Isabella 123, May 15, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. Isabella 123

      Isabella 123 Member

      Arlington VA
      Tinnitus Since:
      Dr Nagler, I had an aha moment today when I realized that today I put on a fresh estradiol patch (1/week) and now I'm having a serious T spike. I checked the ATA list of ototoxic drugs and found estradiol on the list. I am post menopausal and use the HRT to help prevent osteoporosis. Do you think this patch could be causing spikes? I have them about once a week but I haven't ever connected these two things.

      Thx for all you do for us head-ringers! Isabella
    2. Dr. Nagler

      Dr. Nagler Member

      Atlanta, Georgia USA
      Tinnitus Since:
      Thank you for your question, Isabella.

      As far as I have been able to determine, estradiol is not ototoxic. In fact, there is an excellent study showing that estradiol actually protects against ototoxicity from gentamicin, a drug known to be highly ototoxic.

      Can drugs that are not ototoxic cause an increase in tinnitus? Some can, but any such increase should be reversible upon cessation of the drug.

      What should you do in your case? Well, if the spikes don't bother you much, I wouldn't change a thing. If they do bother you, then the best way to determine if they are caused by the estradiol would be to stop the estradiol and see; however, the problem with that strategy is that the estradiol is helping you to prevent osteoporosis, a condition the seriousness of which cannot be overstated. Therefore, if you really need to know, discuss the situation with your own doctor and arrive at a reasonable and responsible course of action. Perhaps your doctor can suggest a different approach for prevention of osteoporosis for you to use temporarily while you sort it all out.

      Hope this helps.

      Dr. Stephen Nagler

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.